E-ISSN 2534-9821
 

Review Article 


META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS

Sriram Shanmugam, Lidhu Daniel, Jaleel Ahamed.

Cited by (2)

Abstract
BACKGROUND: The safety profile of anti-epileptic drugs (AEDs) is an important consideration for the regulatory bodies, owners and prescribing clinicians. Meta-analysis has increasingly been used to identify adverse effects of drugs. Efficacy studies are often too small to reliably assess risks that become important when a medication is in widespread use, so meta-analysis, which is a statistically efficient way to pool evidence from similar studies, seems like a natural approach. The safety profile of drugs is an important consideration and it affects clinicians’ decisions to prescribe specific AED(s), as serious adverse effects can lead to chronic complications or even death. Less serious, but nonetheless important, adverse effects can significantly impact quality of life, leading to systematic illness which may increase the overall cost of treatment
METHODS: An electronic search was performed in using Pubmed,Paediatric journals of Neurology, MEDLINE etc.
RESULTS: The literature search identified 30 unduplicated papers. Of these 11 papers were excluded by reading the abstracts and titles. Another 10 papers were excluded after reading their complete text. We selected 9 papers which comprised of case studies and observational studies.
CONCLUSION: The combination of different antiepileptic drugs has resulted in drug induced choreoathetosis. A particular increased risk was seen with combinations that have phenytoin and lamotrigine. This could be due to an additive or a synergistic effect on central dopaminergic pathways.

Key words: choreoathetosis,antiepileptics, meta analysis


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Sriram Shanmugam
Articles by Lidhu Daniel
Articles by Jaleel Ahamed
on Google
on Google Scholar


This Article Cited By the following articles

Phenytoin–levetiracetam adjunctive treatment-induced neurotoxicity and deregulation of cholinergic neurotransmission with evidence of neurocognitive impairment in male Wistar rats
Alexandria Journal of Medicine 2021; 57(1): 194.

1
 
Treatment of Chorea in Childhood
Pediatric Neurology 2020; 102(): 10.

2
 
How to Cite this Article
Pubmed Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep. 2017; 1(3): 49-52. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS


Web Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. http://www.mdpub.net/?mno=274040 [Access: December 31, 2021]. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS


AMA (American Medical Association) Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep. 2017; 1(3): 49-52. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Vancouver/ICMJE Style

Shanmugam S, Daniel L, Ahamed J. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep. (2017), [cited December 31, 2021]; 1(3): 49-52. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Harvard Style

Shanmugam, S., Daniel, . L. & Ahamed, . J. (2017) META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. Int J Med Rev Case Rep, 1 (3), 49-52. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Turabian Style

Shanmugam, Sriram, Lidhu Daniel, and Jaleel Ahamed. 2017. META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. International Journal of Medical Reviews and Case Reports, 1 (3), 49-52. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



Chicago Style

Shanmugam, Sriram, Lidhu Daniel, and Jaleel Ahamed. "META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS." International Journal of Medical Reviews and Case Reports 1 (2017), 49-52. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



MLA (The Modern Language Association) Style

Shanmugam, Sriram, Lidhu Daniel, and Jaleel Ahamed. "META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS." International Journal of Medical Reviews and Case Reports 1.3 (2017), 49-52. Print. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS



APA (American Psychological Association) Style

Shanmugam, S., Daniel, . L. & Ahamed, . J. (2017) META ANALYSIS OF ANTIEPILEPTIC DRUGS INDUCED CHOREOATHETOSIS IN PAEDIATRIC PATIENTS. International Journal of Medical Reviews and Case Reports, 1 (3), 49-52. doi:10.5455/IJMRCR.ANTIEPILEPTIC-DRUGS-INDUCED-CHOREOATHETOSIS